MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X80; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X80; STENT, ILIAC
Catalog Number C06080SL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (15680147) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the smart pms for sfa study, approximately five years post implantation of a smart (smart control, iliac 6x80) self¿expanding stents (ses) on the middle portion of the left femoral artery, the patient developed in-stent restenosis confirmed by an echography.Then, a revascularization was performed in the middle portion of the left femoral artery and a non-cordis stent was implanted.Twenty-seven days, the patient recovered.The event was not related with the cordis product.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly.Additional information received indicates that the target lesion was the middle of the left femoral artery.The vessel level of calcification is moderate.The vessel level of angulation is none.The length of the lesion was 60-millimeters (mm).The diameter of the vessel was 5.8-millimeters (mm).Only one stent was places in the lesion.Five years after a smart (smart control, iliac 6x80) self¿expanding stent (ses) was implanted in the middle portion of the left femoral artery, the patient developed in-stent restenosis confirmed by echography.A revascularization was performed and a non-cordis stent was implanted and the patient recovered.The vessel level of calcification is moderate.The vessel level of angulation is none.The length of the lesion is 60 millimeters.The diameter of the vessel is 5.8 millimeters.The device was not returned for analysis.A product history record (phr) review of lot 15680147 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿in-stent arterial restenosis¿ could not be confirmed as procedural films were not received.Thrombosis, stenosis, and/or restenosis are commonly indicated events.Patients that require stents typically exhibit signs of thrombosis and restenosis prior to receiving these devices.Restenosis is a common adverse event of endovascular procedures.Damage to the blood vessel wall by angioplasty triggers physiological response that can be divided into two stages.The first stage that occurs immediately after tissue trauma, is thrombosis.A blood clot forms at the site of damage and further hinders blood flow.This is accompanied by an inflammatory immune response.The second stage tends to occur 3¿6 months after surgery and is the result of proliferation of cells in the media, a smooth muscle wall in the vessel.This is also known as neointimal hyperplasia.Reports of these conditions after the device has been successfully deployed have not been linked to known manufacturing processes or criteria of the stent.According to the instructions for use, which is not intended as a mitigation, the following events are amongst those listed as potential adverse effected secondary to intravascular stent implantation: arterial occlusion/thrombus, remote from puncture site, arterial occlusion/restenosis of the treated vessel, embolization, arterial, ischemia/infarction of tissue/organ, venous occlusion/thrombosis, remote from puncture site.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 6X80
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7762597
Report Number9616099-2018-02295
Device Sequence Number1204555
Product Code NIO
UDI-Device Identifier20705032023594
UDI-Public20705032023594
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2013
Device Catalogue NumberC06080SL
Device Lot Number15680147
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age83 YR
Patient Weight56